Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 138, NWS Jackson, MS

September 22, 2009Neshoba County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 22, 2009, 6:56 PM CDT for Neshoba County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2009, 6:56 PM CDT (23:56 UTC)
Expired
Sep 22, 2009, 9:00 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1970 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 222356
FFWJAN
MSC099-230200-
/O.NEW.KJAN.FF.W.0138.090922T2356Z-090923T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT TUE SEP 22 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 900 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  VERY HEAVY RAIN FALLING FROM THUNDERSTORMS OVER THE WARNED         
  AREA. ESTIMATED RADAR RAINFALL AMOUNTS ON THE ORDER OF TWO         
  TO THREE INCHES HAVE OCCURRED IN THE PAST TWO HOURS.  THE NESHOBA  
  COUNTY EMERGENCY MANAGEMENT HAS ALSO REPORTED NUMEROUS STREETS     
  ACROSS THE COUNTY INUNDATED WITH WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STALLO...
  BURNSIDE...FORESTDALE AND PEARL RIVER

MODERATE TO HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR 
THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3258 8932 3293 8931 3292 8892 3258 8891

$$

19
2 follow-up statements
000 
WGUS74 KJAN 230108
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CDT TUE SEP 22 2009

MSC099-230200-
/O.CON.KJAN.FF.W.0138.000000T0000Z-090923T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NESHOBA MS-
808 PM CDT TUE SEP 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NESHOBA COUNTY...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SHOWERS PRODUCING MODERATE TO OCCASIONALLY HEAVY RAIN OVER 
THE WARNED AREA. THIS ACTIVITY WAS NEARLY STATIONARY. ESTIMATED 
RADAR RAINFALL AMOUNTS ON THE ORDER OF AN INCH HAVE OCCURRED OVER 
THE AREA IN THE PAST HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
STALLO...BURNSIDE...FORESTDALE...PHILADELPHIA AND PEARL RIVER.

MODERATE RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3258 8932 3293 8931 3292 8892 3258 8891

$$

19
000 
WGUS74 KJAN 230157
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT TUE SEP 22 2009

MSC099-230206-
/O.EXP.KJAN.FF.W.0138.000000T0000Z-090923T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NESHOBA MS-
857 PM CDT TUE SEP 22 2009

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 900 PM CDT 
FOR NESHOBA COUNTY...

AT 856 PM CDT...RAINFALL RATES ACROSS THE WARNED AREA HAVE LESSENED 
AS SHOWER ACTIVITY HAS ALSO LESSENED IN INTENSITY.  ALTHOUGH LIGHT 
RAIN WILL CONTINUE TO FALL OVER THE AREA FOR THE NEXT HOUR OR 
SO...IS NOT EXPECTED TO CONTRIBUTE TO ADDITIONAL FLASH FLOODING.

LAT...LON 3258 8932 3293 8931 3292 8892 3258 8891

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:05 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 22, 4:05 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT TUE SEP 22 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OUR CWA WILL REMAIN
SQUEEZED BETWEEN THE LARGE MID TO UPPER LOW TO THE WEST AND HIGH
PRESSURE SURFACE AND ALOFT TO THE EAST THROUGH THE SHORT TERM. THE
OUTFLOW BOUNDARY THAT MOVED INTO THE CWA THIS MORNING MADE IT INTO
CENTRAL MISSISSIPPI BEFORE STALLING. THE COOLER AND DRIER AIR IN THE
WAKE OF THE BOUNDARY HAS LIMITED SHOWER AND THUNDERSTORM DEVELOPMENT
IN THE NORTH SO FAR THIS AFTERNOON...BUT RADARS WERE LIGHTING OVER
OUR SOUTHEAST. CIRCULATION AROUND THE LOW TO THE WEST WILL RESULT IN
DEEP SW FLOW WILL CONTINUING OVER OUR REGION TONIGHT. A SHORTWAVE
OVER EAST TX EMBEDDED IN THE SW FLOW WILL MOVE OVER OUR CWA THIS
EVENING WHILE A WEAK COLD FRONT OVER NORTHEAST ARKANSAS TO NORTHWEST
LOUISIANA APPROACHES. THIS WILL HELP THE THUNDERSTORM ACTIVITY OVER
SOUTHERN MISSISSIPPI SPREAD NORTHWARD. OUR AIRMASS REMAINS QUITE
MOIST OVER THE SOUTHEAST HALF. HEAVY RAINFALL REMAINS A CONCERN
TONIGHT. THE 12Z GFS SUFFERED FROM FEEDBACK ISSUES RESULTING IN
SEVERAL QPF BULLSEYES OVER OUR AREA WHILE THE LOCAL WRF/SREF/ECMWF
AND NAM SHOWED DECENT COVERAGE BUT QPF WELL BELOW FLASH FLOOD
POTENTIAL. WITH THE CURRENT ACTIVITY MOVING INTO THE SOUTHERN
PORTIONS OF OUR CURRENT FLASH FLOOD WATCH WL CONTOUR IT THROUGH 7 PM
AND LET THE FOLLOWING SHIFT MAKE ADJUSTMENTS AS NEEDED. CONVECTION
IN THE EAST WILL LIKELY SEE A DECREASE DURING THE EVENING WHILE
PROXIMITY OF THE FRONT AND SUBTLE DISTURBANCES ALOFT MAINTAIN
DEVELOPMENT IN THE WEST. DUE TO CLOUD COVER AND CONTINUED SOUTHERLY
FLOW TONIGHT HAVE GONE A COUPLE OF DEGREES ABOVE GUIDANCE LOWS. OUR
EXTREME NORTHWEST MAY DIP INTO THE UPPER 60S BUT MOST SITES WILL
BOTTOM OUT IN THE LOWER 70S. ANY CLEARING OF CLOUD COVER IN THE EAST
WILL LIKELY LEAD TO SOME PATCHY DENSE FOG DEVELOPMENT. MORE RAIN IS
EXPECTED WEDNESDAY ALTHOUGH HIGH PRESSURE ALOFT IS EXPECTED TO
STRENGTHEN OVER OUR AREA FROM THE SOUTHEAST WHILE SURFACE HIGH
PRESSURE BELOW THE LARGE UPPER LOW PUSHES THE WEAK COLD FRONT INTO
OUR WESTERN ZONES. THIS IS EXPECTED TO TRANSLATE INTO GREATER
COVERAGE AND HEAVY RAIN POTENTIAL OVER THE WESTERN HALF OF OUR AREA.
THE 12Z ECMWF INDICATES THIS WITH A COUPLE OF INCHES QPF OVER THE
DELTA. THE NAM AND GFS HAVE LIGHTER AMOUNTS. COME THURSDAY THE LARGE
UPPER LOW WILL MOVE TO THE WEST A LITTLE WHILE WE BECOME MORE UNDER
THE INFLUENCE OF THE UPPER LEVEL HIGH TO OUR SOUTHEAST. MODELS ARE
ALSO INDICATING A LIGHT NORTHERLY WIND AT THE SURFACE THURSDAY
ALTHOUGH WE MAINTAIN OUR MOIST AIRMASS. DEEPEST MOISTURE(2IN PW)AND
GREATEST CHANCE FOR RAIN WILL BE IN THE WEST AGAIN AND MAINLY DURING
THE AFTERNOON AND EARLY EVENING. /22/

.LONG TERM...FRIDAY THROUGH NEXT TUESDAY...THE WARM/HUMID AND ABV
NORMAL CONDITIONS WILL CONTINUE INTO THE FIRST HALF OF THE WEEKEND
WITH CONFIDENCE INCREASING ON SOME RELIEF AND MORE SEASONAL
CONDITIONS BY SUN AND INTO EARLY NEXT WEEK.

BY LATE FRI AFTERNOON AND INTO THE WEEKEND...MODEL GUID HAS COME
INTO BETTER AGREEMENT AND THE GFS IS FOLLOWING THE FASTER EURO
SOLUTION ALONG WITH THE GFS ENSEMBLE MEMBERS. CONFIDENCE IS
INCREASING ON THE FRONT MOVING INTO AND THROUGH THE CWA BETWEEN
SUN-SUN NIGHT. WITH THE UPPER TROUGH SHIFTING E FASTER THAN PREV
RUNS...THE BEST SYNOPTIC ASCENT AND HGHT FALLS WILL OCCUR FROM LATE
FRI INTO SAT. AS A RESULT...I HAVE FOLLOWED GUID POPS FOR THOSE 3
PERIODS. THE LATEST GUID INDICATES SOME BETTER MID LEVEL FLOW FOR
SAT WITH 30-40 KTS AT H5 SPREADING ACROSS THE CWA. HOWEVER...WINDS
BELOW H5 WILL NOT BE MUCH AND LESS THAN 15KTS. ALSO...INSTABILITY
DOES NOT APPEAR TO BE STRONG. WE WILL HAVE TO KEEP AN EYE ON THIS
PERIOD FOR S/SE SECTIONS AS A FEW STRONG STORMS MAY BE POSSIBLE IF
CERTAIN ELEMENTS CAN COME TOGETHER. I HAVE BEGUN TO TREND POPS DOWN
AND REMOVE ANY MENTION OF PRECIP BY SAT NIGHT INTO EARLY SUN WITH
DRIER AND COOLER CONDITIONS FOR THE LAST FEW FORECAST PERIODS.

AS FOR TEMPS FOR WED NIGHT THROUGH TUE...GUID VALUES LOOKED VERY
GOOD AND BASICALLY HAVE FOLLOWED. THE ONLY REAL ADJ WERE TO LOWER
HIGHS SUN AS THE AREA SHOULD BE IN SOME CAA BEHIND THE FRONT. AT
THIS TIME...THE AIRMASS BEHIND THE FRONT WILL NOT BE ANYTHING
SPECIAL...AND SHOULD ONLY BRING SEASONAL CONDITIONS TO THE AREA.
/CME/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
AFTERNOON AND EVENING...ESPECIALLY ACROSS LOCATIONS SOUTH OF
INTERSTATE 20. THIS WILL BRING LOCALLY HEAVY DOWNPOURS AND
CEILING/VIS RESTRICTIONS TO TAF SITES. OUTSIDE RAIN AND
THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL TODAY INTO TONIGHT.
SHOWERS WILL BE POSSIBLE OVERNIGHT...BUT MOSTLY ACROSS THE WEST.
MOST LOCATIONS WILL REMAIN DRY. LOW CLOUDS AND PATCHY FOG WILL AGAIN
BE POSSIBLE TONIGHT...BRINGING MVFR TO IFR CONDITIONS. CEILINGS
COULD DROP BELOW 1 KFT AND VIS 1-2 MILES...LOCALLY LESS THAN 1 MILE.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  86  70  87 /  93  64  29  35
MERIDIAN      72  85  71  89 /  80  45  26  29
VICKSBURG     71  84  70  86 /  88  67  32  37
HATTIESBURG   73  87  72  90 /  79  48  21  30
NATCHEZ       71  84  71  87 /  79  63  29  46
GREENVILLE    70  83  69  85 /  79  69  34  44
GREENWOOD     70  84  70  85 /  78  68  33  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>061.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-     016-023>026.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

SHORT TERM: 22
LONG TERM: CME
AVIATION: 28
Hazardous weather outlook, Sep 22, 2:57 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT TUE SEP 22 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY
EVENING. SOME STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS TO 45
MPH...SMALL HAIL AND FREQUENT LIGHTNING...BUT THE GREATER RISK IS
FROM HEAVY RAINFALL. TORRENTIAL DOWNPOURS CAPABLE OF DUMPING ONE TO
TWO INCHES OF RAIN UPON ISOLATED LOCATIONS THROUGH THE REMAINDER OF
THE AFTERNOON IS POSSIBLE. GIVEN SATURATED GROUNDS...A FLASH FLOOD
WATCH WILL REMAIN IN EFFECT THROUGH 7 PM FOR THE ENTIRE
REGION...EXCLUDING LOCATIONS IN SOUTHEASTERN MISSISSIPPI ALONG AND
SOUTH OF THE HIGHWAY 84 CORRIDOR. WHILE LOCATIONS ACROSS SOUTH
MISSISSIPPI WILL SEE THE BULK OF RAINFALL THIS AFTERNOON...GROUNDS
ARE NOT AS SATURATED BUT LOCALIZED FLOODING CAN STILL BE AN ISSUE.

THUNDERSTORMS AND ASSOCIATED HEAVY DOWNPOURS MAY LINGER THROUGH THE
NIGHT ALONG AND WEST OF THE MISSISSIPPI RIVER AND THE FLOODING RISK
IN THOSE AREAS WILL BE CLOSELY MONITORED. HOWEVER...MOST LOCATIONS
FURTHER EAST IN MISSISSIPPI SHOULD ANTICIPATE DRY CONDITIONS TONIGHT
AFTER EVENING SHOWERS AND STORMS DISSIPATE.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON
WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND ALONG AND WEST OF THE
INTERSTATE 55 CORRIDOR. HEAVY DOWNPOURS WILL OCCUR WITH MANY OF THE
THUNDERSTORMS...BUT AT THIS TIME THE FLOODING RISK IS EXPECTED TO
BE GREATEST ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Local storm report, Sep 22, 5:16 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      JACKSON                 32.32N 90.21W
09/22/2009                   HINDS              MS   EMERGENCY MNGR

            NUMEROUS STREETS FLOODED ACROSS HINDS COUNTY. MANHOLE
            COVERS LIFTED FROM STREETS IN JACKSON. REPORTED BY LARRY
            FISHER.

&&

BURSE
Special weather statement, Sep 22, 5:34 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE SEP 22 2009

MSZ045-222315-
NESHOBA MS-
534 PM CDT TUE SEP 22 2009

...STRONG THUNDERSTORM OVER NESHOBA COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO
40 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF DIXON AT 534 PM
CDT...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

19
Special weather statement, Sep 22, 6:05 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT TUE SEP 22 2009

MSZ045-222315-
NESHOBA MS-
605 PM CDT TUE SEP 22 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER PHILADELPHIA AT 603 PM CDT...MOVING NORTH AT 20 MPH.
RAINFALL AMOUNTS UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR
WITH THE HEAVIEST DOWNPOURS.  THIS WILL LEAD TO THE PONDING OF WATER
ON AREA ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

19
Special weather statement, Sep 22, 6:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT TUE SEP 22 2009

MSZ029-230010-
WEBSTER MS-
628 PM CDT TUE SEP 22 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 11 MILES SOUTHWEST OF EUPORA AT 628 PM CDT...MOVING NORTH AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

19
Special weather statement, Sep 22, 6:38 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT TUE SEP 22 2009

MSZ038-230020-
WINSTON MS-
638 PM CDT TUE SEP 22 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED OVER CENTER RIDGE AT 638 PM CDT...AND WAS MOVING NORTHEAST
AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

19
Local storm report, Sep 22, 6:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      GLUCKSTADT              32.52N 90.10W
09/22/2009                   MADISON            MS   EMERGENCY MNGR

            STREET FLOODING. WATER IN A CARPORT IN THE DEERFIELD
            COMMUNITY. REPORTED BY MADISON EMA.

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:45 PM CDTRiver Flood WarningJANAttala, Holmes11 days
Sep 21, 9:31 PM CDTRiver Flood WarningJANAttala23 hr
Sep 21, 9:31 PM CDTRiver Flood WarningJANLeake23 hr
Sep 22, 1:02 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren43 min
Sep 22, 2:09 AM CDTSevere Thunderstorm WarningJANHumphreys51 min
Sep 22, 3:59 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more15 hr
Sep 22, 4:04 AM CDTRiver Flood WarningJANNoxubee8 days
Sep 22, 4:35 PM CDTFlash Flood WarningJANRankin115 min
Sep 22, 4:46 PM CDTFlash Flood WarningJANHinds, Madison119 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.